Michigan, 2013Winter Weather in Michigan, April 1, 2013
April 1, 2013 · NWS MQT · 2 events in 2 counties and zones
A strong cold front moving across the region generated moderate lake effect snow showers which affected Alger and Luce counties on the 1st.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moving across the region generated moderate lake effect snow showers which affected Alger and Luce counties on the 1st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Mar 31, 8:14 PM EST, 3 hours 46 minutes earlier.
Area forecast discussion, Mar 31, 8:14 PM EST, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
914 PM EDT SUN MAR 31 2013
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 451 PM EDT SUN MAR 31 2013
WATER VAPOR IMAGERY AND RUC ANALYSIS SHOW A TROF DEEPENING INTO THE
GREAT LAKES REGION. VIGOROUS SHORTWAVE WAS PASSING OVER LAKE
SUPERIOR. PER SATELLITE IMAGERY AND CANADIAN RADAR IMAGERY...AN
ASSOCIATED IMPRESSIVE LOOKING SMALL SWATH OF MDT TO HVY SNOW HAS
PASSED JUST N OF THE FCST AREA ACROSS FAR NRN LAKE SUPERIOR/ADJACENT
ONTARIO TODAY...ALONG/JUST N OF SHORTWAVE TRACK. AN INCREASINGLY
WELL-DEFINED SFC LOW PRES IS ORGANIZING OVER EASTERN LAKE ATTM PER
VIS SATELLITE IMAGERY. TO THE S...-SHSN TODAY HAVE DEFINITELY TAKEN
ON A SPRINGTIME DIURNAL LAND BASED LOOK WITH UNORGANIZED SCT/NMRS
COVERAGE. WELL-MIXED LAYER HAS PREVENTED SOME OF THE PCPN FROM
REACHING THE GROUND. UPSTREAM 12Z KINL SOUNDING SHOWED A DEEP
MOISTURE PROFILE TO 650MB (AROUND 11KFT)... AND MODIFYING SOUNDING
FOR A SFC T/TD IN THE LWR 30S/LWR 20S YIELDED SBCAPE AROUND
100J/KG...AND THUS THE DIURNAL COMPONENT TO THE -SHSN THIS AFTN.
MAIN FCST ISSUES TONIGHT/MON ARE POTENTIAL LES ACCUMULATIONS AS WELL
AS WINDS. FIRST UP...WINDS. EXPECT STRONGEST WINDS TO OCCUR FROM NOW
THRU THE ABOUT MID EVENING AS AREA OF 4MB/3HR PRES RISES CURRENTLY
JUST NW OF LAKE SUPERIOR SETTLES SE. THE DEEPENING INCREASINGLY
WELL-DEFINED SFC LOW OVER ERN LAKE SUPERIOR IS A CONCERN AS IT WILL
SERVE TO STRENGTHEN ISALLOBARIC WINDS. SOME OF THE HIGHER RES MODEL
GUIDANCE SEEMS TO BE PICKING UP ON THIS AS A SMALL 5-6MB/3HR PRES
RISE MAX DEVELOPS OVER CNTRL/ERN LAKE SUPERIOR WITHIN THE LARGER
SCALE PRES RISES. THE IMPACT OF THE DEEPENING LOW HAS ALREADY MADE
AN IMPACT AS WINDS HAVE GUSTED TO 50MPH AT KP59. THIS SHOULD BE A
GOOD INDICATION OF WHAT IS TO COME IN THE NEXT FEW HRS TO THE E OF
MARQUETTE. WIND ADVY HAS BEEN ISSUED FOR KEWEENAW COUNTY INTO MID
EVENING TO ACCOUNT FOR STRONG WINDS OVER THE NEXT FEW HRS.
AS FOR SNOW...NNW CYCLONIC FLOW SHOULD ALLOW SOME OF THE DEEPER
MOISTURE IN NRN ONTARIO PER 12Z CWPL SOUNDING WHICH SHOWED DEEP
MOISTURE TO 425MB (20500FT) TO SLIP INTO THE UPPER LAKES. WITH 850MB
TEMPS FALLING TO -18C BY 12Z MON...A 3KFT THICK DGZ LAYER FALLS
NICELY INTO THE CONVECTIVE LAYER WHERE NAM INDICATES RATHER VIGOROUS
UPWARD MOTION TONIGHT. WITH EQUILIBRIUM LEVELS LIKELY ABOVE 10KFT...
LES SHOULD GET GOING AT A PRETTY GOOD CLIP...BUT THE LES WILL
LIKELY TAKE SOME TIME TO GET FULLY DEVELOPED AND ORGANIZED AS THE
TYPICAL DISRUPTIVE EFFECTS OF SPRING DAYTIME HEATING ON LES WILL
NEED TO BE ERODED AWAY FIRST. ALTHOUGH IT'S NOT ESPECIALLY COLD
YET...NOTE THAT THE LAKE IS HAVING MORE OF A STABILIZING INFLUENCE
WITH LESS CLOUD OVER THE WATER THAN LAND...EXCEPT RIGHT IN THE VCNTY
OF THE SFC LOW. THE OVERNIGHT PERIOD THRU MON MORNING SHOULD BE THE
PRIME PERIOD OF LES...AND THE GOING ADVY LOOKS ON TRACK FOR THE ERN
COUNTIES ALONG LAKE SUPERIOR. WILL PROBABLY SEE SOME ACCUMULATIONS
UP TO 6-7 INCHES BY MON AFTN. CONSIDERABLE BLSN WILL ALSO BE AN
ISSUE...ESPECIALLY IN OPEN AREAS NEAR LAKE SUPERIOR. THE W WILL BE
MORE ON THE FRINGE OF THE DEEPER MOISTURE PLUS FCST SOUNDINGS SHOW
MORE OF A WELL MIXED BOUNDARY LAYER LINGERING THRU THE NIGHT WHICH
ARGUES FOR LIGHTER LES THAN OVER THE E. ACCUMULATIONS TONIGHT THRU
EARLY MON AFTN SHOULD BE IN THE 1-4 INCH RANGE OVER THE W...
INCLUDING INTO THE HIGHER TERRAIN OF NW MARQUETTE COUNTY.
CONDITIONS REMAIN FAVORABLE FOR LES MON AS 850MB TEMPS ONLY RISE A
DEGREE OR TWO IN THE AFTN. MOISTURE PROFILE REMAINS DEEP OVER THE
E...BUT DOES BECOME MORE SHALLOW OVER THE W. SO LES WILL DIMINISH
OVER THE W. EVEN OVER THE E...EXPECT LES TO BEGIN TO DIMINISH IN THE
AFTN AS STRONG DAYTIME HEATING DISRUPTS LES PROCESSES.
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 451 PM EDT SUN MAR 31 2013
LAKE EFFECT WILL BE ONGOING AT THE START OF THE LONGER TERM PERIOD
ON MONDAY NIGHT. INVERSIONS 6-8KFT AND DELTA T/S AROUND 18C WITH
LAKE EQL NEARING 10KFT INDICATE NW FLOW AREAS EAST OF MARQUETTE WILL
CONTINUE TO SEE LIGHT AND MAYBE MODERATE SNOW ACCUMS AND CONTINUING
BLOWING SNOW. HEAVIER SNOW LIKELY OCCURS OVERNIGHT MONDAY NIGHT
THROUGH EARLY TUESDAY MORNING WHEN DIURNAL DISRUPTION IS MINIMAL
AND WHEN LOW-LEVEL CONVERGENCE IS STRONGEST. POSSIBLE THAT MORE
ADVISORIES MAY BE NEEDED MONDAY NIGHT THROUGH TUESDAY MORNING IN
AREAS THAT ARE CURRENTLY IN A HEADLINE.
SFC-H85 FLOW BECOMES INCREASINGLY ANTICYCLONIC TUESDAY WHICH OFFSETS
SUFFICIENT OVER-WATER INSTABILITY AS H85 TEMPS STAY AOB -15C THROUGH
18Z TUESDAY. GFS SOUNDINGS SHOW INVERSION FALLING BLO 5KFT OVR WEST
AFT 12Z AND TO AROUND 5KFT FOR AREAS OVR EASTERN CWA. NO ADDITIONAL
DEEPER MOISTURE AND CYCLONIC FLOW AT A MINIMUM SHOULD COMBINE WITH
HIGHER EARLY APRIL SUN ANGLE/BLYR HEATING TO CONSIDERABLY DISRUPT
LAKE EFFECT BY TUESDAY AFTN. GFS/GEM-NH SLIGHTLY LOWER WITH HEIGHTS
AND COLDER AT H85 FARTHER WEST TUESDAY NIGHT INTO EARLY WEDNESDAY
MORNING. RESULT IS AT LEAST ISOLD LK EFFECT CONTINUING OVER FAR
EASTERN CWA. ECMWF MORE PROGRESSIVE WITH HEIGHTS AND KEEPS COLDER
AIR ON THE MOVE LEADING TO LESS OF CHANCE OF LK EFFECT INTO
WEDNESDAY. SOME HINT OF ANOTHER WEAKER TROUGH UPSTREAM THAT WILL
HAVE TO DROP ACROSS THE UPPER LAKES AS LARGER TROUGH MOVES TO EAST.
WILL HEDGE FORECAST TOWARD GFS/GEM-NH IDEA.
SHORTWAVE RIDGING SLIDES ACROSS AREA FOR WEDNESDAY. LINGERING LK
EFFECT CLOUDS/FLURRIES IN THE MORNING EAST...BUT THIS SHOULD BREAK
UP IN AFTN WITH ARRIVAL OF SFC-H925 RIDGE. MAY SEE INCREASING HIGH
CLOUDS OVER WEST BY LATE AFTN. OTHERWISE...A WARMER DAY SHAPING UP
WITH LIGHT WINDS/LAKE BREEZES. MIXING TO H9-H85 SUPPORTS MAX TEMPS
AS WARM AS LOWER 40S IN THE WEST AND STILL ABOVE THE FREEZING MARK
ELSEWHERE.
HIGH CLOUDS SPILLING IN LATE ON WEDNESDAY ARE IN ADVANCE OF
SHORTWAVE TROUGH TRACKING ACROSS NORTHERN MANITOBA AND NORTHERN
ONTARIO. MODELS STILL AT ODDS HOW QUICKLY THIS SYSTEM MOVES
THROUGH WEDNESDAY NIGHT AND THURSDAY. 00Z GFS WAS SLOWER BUT 06Z
LOOKS MORE LIKE ECMWF. GEM-NH WRAPPED UP AND SLOWER. HEIGHT FALLS
AND H7-H5 Q-VECTOR CONVERGENCE FOCUS MOST PRECIPITATION WELL TO
NORTH OF LK SUPERIOR. SFC-H85 FRONT/1000-850MB MOISTURE CONVERGENCE
SWINGING ACROSS LK SUPERIOR AND UPR MICHIGAN...ALONG WITH RIBBON OF
HIGHER H85-H7 MOISTURE...H85 MOISTURE/TEMPERATURE ADVECTION AND
STEEPER H7-H5 LAPSE RATES AOA 6.5C/KM NOSING IN FROM WEST ADD UP TO
BRIEF PERIOD OF SCATTERED PRECIPITATION AS FRONT WORKS THROUGH. IF
TIMING IS LIKE ECMWF...THEN BETTER CHANCES WILL BE IN THE NORTH. IF
TIMING ENDS UP SLOWER...THEN MORE AREAS SEE CHANCES AS HEATING
OF THE DAY COMBINES WITH THE FORCING. EVEN WITH SLOWER IDEA...MOST
PRECIP SHOULD BE OUT OF AREA BY MID AFTN. PTYPE ALSO DEPENDS ON
TIMING AS A LATER ARRIVAL WOULD BRING RAIN POTENTIAL INTO MIX.
FOR NOW...LOOKS LIKE MOSTLY SNOW AS SOUNDINGS INDICATE WET BULB
FALLS BLO ZERO EXCEPT FOR FAR LOWEST REACHES OF BLYR. ONCE FRONT
MOVES THROUGH QUIET WEATHER EXPECTED THROUGH FRIDAY AS HIGH PRESSURE
DRIFTS ACROSS. GFS A FEW DEGREES COLDER AT H85 ON FRIDAY COMPARED TO
ECMWF AND THUS HAS MORE IN WAY OF LAKE EFFECT CLOUDS.
SYSTEM FOR NEXT WEEKEND STILL SHOWING UP...BUT THERE REMAIN SOME
BIG QUESTIONS. UPPER LAKES REMAINS ON SOUTHERN EDGE OF STRONGER JET
STREAM RIDING ALONG SOUTHERN TIER OF CANADA...WHICH WILL HELP
ENHANCE PRECIPITATION ALONG SFC-H85 BAROCLINIC ZONE. WHERE THAT ZONE
IS LOCATED IS UNCERTAIN. AS MID-LEVEL FLOW BECOMES MORE WESTERLY...
SHORTWAVE TROUGH AND SFC-H85 LOWS MOVE FROM ROCKIES ACROSS THE
NORTHERN PLAINS INTO WESTERN GREAT LAKES. OPERATIONAL MODELS FROM
LAST NIGHT AND NAEFS ENSEMBLES INDICATED SLOWER ARRIVAL TO
PRECIPITATION NOT IMPACTING MUCH OF UPR MICHIGAN UNTIL SATURDAY
NIGHT. OF COURSE THE 12Z MODELS HAVE TRENDED QUICKER AGAIN. ECMWF IS
A LOT QUICKER...BRINGING QPF OVER MOST OF UPR MICHIGAN BY 12Z
SATURDAY...AND BASED ON 1000-500MB THICKNESS/H85 TEMPS IS SHOWING
BETTER SHOT AT MIXED PRECIPITATION. KIND OF SEEMS LIKE ECMWF IS
SHOWING TWO SEPARATE WAVES OF QPF AND THAT IS WHY IT APPEARS MUCH
FASTER WITH QPF ARRIVAL. POOR RUN-TO-RUN CONSISTENCY CONTINUES WITH
THE SYSTEM. UNTIL CONSISTENCY IMPROVES WILL KEEP WITH CONSENSUS OF
MODELS FOR THIS SYSTEM FOR POPS. ENOUGH OF A SIGNAL FROM MODELS OVER
LAST COUPLE DAYS TO GO WITH RAIN AND SNOW FOR PTYPE.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 846 PM EDT SUN MAR 31 2013
WITH NOCTURNAL COOLING AND THE ARRIVAL OF SOME DEEPER
MOISTURE...EXPECT MVFR CONDITIONS WITH -SHSN TONIGHT AT ALL 3 SITES
AS THE GUSTY NW WINDS CONTINUE TO DRAW COLDER AIR INTO THE UPPER
LAKES. MAY SEE SOME VERY BRIEF PERIODS OF IFR VIS AT KIWD AND KCMX.
LAKE EFFECT SNOW SHOWERS AND MVFR CONDITIONS SHOULD PERSIST AT KIWD
AND KCMX AS UNSTABLE CONDITIONS REMAIN IN PLACE. WINDS BACKING A BIT
MORE TO THE WNW...SHOULD REDUCE CHCS FOR LAKE EFFECT SNOW SHOWERS AT
KSAW ON MONDAY.
&&
.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 451 PM EDT SUN MAR 31 2013
STRONG NORTH TO NORTHWEST GALES TO 45 KTS INTO EARLY THIS EVENING
AS COLD FRONT CROSSES LK SUPERIOR. STRONGEST WINDS OCCUR THROUGH
LATE EVENING IN CORRIDOR FROM CNTRL LK SUPERIOR BUOY TO STANNARD
ROCK AND ACROSS REST OF EASTERN LK SUPERIOR. GALES CONTINUE THROUGH
MONDAY AND MONDAY NIGHT OVER SAME AREAS...BUT NOT QUITE AS STRONG.
WINDS DIMINISH TO LESS THAN 25 KTS BY WEDNESDAY MORNING AS BRIEF
RIDGING MOVES ACROSS. STRONGER SOUTHWEST WINDS TO 30 KTS THEN
EXPECTED WEDNESDAY NIGHT AND THURSDAY MORNING AS LOW PRESSURE
CROSSES NORTHERN ONTARIO AND DRAGS COLD FRONT ACROSS LK SUPERIOR.
NORTHWEST WINDS TO 25 KTS DEVELOP BEHIND THE FRONT INTO NEXT
WEEKEND. THE STRONG WINDS WILL DRAW MUCH COLDER AIR INTO THE UPPER
LAKES EARLY THIS WEEK RESULTING IN FREEZING SPRAY THROUGH TUESDAY
NIGHT.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR MIZ001.
WINTER WEATHER ADVISORY UNTIL 2 PM EDT MONDAY FOR MIZ006-007-085.
LAKE SUPERIOR...
GALE WARNING UNTIL 6 AM EDT TUESDAY FOR LSZ250-251-266-267.
GALE WARNING UNTIL 6 PM EDT MONDAY FOR LSZ244-245-264-265.
GALE WARNING UNTIL 5 PM EDT MONDAY FOR LSZ249.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...ROLFSON
LONG TERM...JLA
AVIATION...VOSS
MARINE...JLA
Hazardous weather outlook, Mar 31, 3:26 PM EST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
426 PM EDT SUN MAR 31 2013
MIZ001>007-009>014-084-085-011200-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
426 PM EDT SUN MAR 31 2013 /326 PM CDT SUN MAR 31 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
EXPECT NORTHWEST TO NORTH WIND GUSTS UP TO 50 MPH NEAR LAKE SUPERIOR
THROUGH THIS EVENING OVER THE KEWEENAW PENINSULA...AND ALSO EAST OF
MARQUETTE. SEE THE LATEST WIND ADVISORY STATEMENT FOR MORE DETAILS.
LAKE EFFECT SNOW SHOWERS WILL INCREASE TONIGHT IN THE SNOW BELTS
FAVORED BY NORTHWEST WINDS. THE HEAVIEST SNOW SHOWERS ARE MOST
LIKELY EAST OF MARQUETTE...WHERE THE COMBINATION OF THE FALLING AND
BLOWING SNOW WILL CREATE DANGEROUS TRAVEL CONDITIONS AT TIMES. SEE
THE LATEST WINTER WEATHER STATEMENTS FOR COMPLETE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVER THE NORTHWEST WIND SNOW
BELTS MONDAY INTO TUESDAY WITH LIGHT TO MODERATE ACCUMULATIONS
EXPECTED...ESPECIALLY EAST OF MARQUETTE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT SNOW REPORTS TO THE NATIONAL
WEATHER SERVICE IN MARQUETTE. THE PUBLIC MAY ALSO SUBMIT SNOW REPORTS
AT OUR WEB PAGE...FACEBOOK PAGE OR ON TWITTER.
LSZ162-240>251-263>267-011200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
426 PM EDT SUN MAR 31 2013 /326 PM CDT SUN MAR 31 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
NORTHWEST TO NORTH GALES OF 40 TO 45 KNOTS ARE EXPECTED OVER NORTH
CENTRAL AND EASTERN LAKE SUPERIOR. SEE THE LATEST LAKE SUPERIOR
FORECASTS AND MARINE WEATHER MESSAGE FOR COMPLETE DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NORTHWEST GALES OF 35 TO 40 KNOTS OVER THE EAST HALF OF LAKE
SUPERIOR WILL PERSIST THROUGH MONDAY NIGHT. SEE THE LATEST LAKE
SUPERIOR FORECASTS AND MARINE WEATHER MESSAGE FOR COMPLETE DETAILS.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-011200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
426 PM EDT SUN MAR 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
JLA
Winter Weather, Alger
- When
- April 1, 12:00 AM EST to 2:00 PM EST
- Where
- Alger forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
The spotter in Melstrand estimated six inches of lake effect snow into the early afternoon of the 1st while Grand Marais measured five inches of snow. Northwest winds gusting near 30 mph also caused blowing and drifting of snow.
Winter Weather, Luce
- When
- April 1, 12:00 AM EST to 8:00 AM EST
- Where
- Luce forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.368, -85.509 (the zone’s center; the record gives no point)
The observer in Newberry measured 5.2 inches of lake effect snow through the early morning hours of the 1st. Northwest winds gusting to 25 mph also caused some blowing and drifting of snow.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, April 1 to 30, 2013$207 million · 20 events
- Drought in Oklahoma, April 1 to 30, 2013$60 million · 3 events
- Drought in Texas, April 1 to 30, 2013$5.0 million · 24 events
- Drought in Texas, April 1 to 30, 2013$108,000 · 35 events
- Flooding in North Dakota, April 1 to 30, 2013$370,000 · 2 events
- Tornado and Hail in Texas, April 1, 2013$18,000 · EF1 · 19 events
- Drought in Oklahoma, April 1 to 30, 201348 events
- Drought in New Mexico, April 1 to 30, 201340 events
- Drought in Texas, April 1 to 30, 201332 events
- Drought in Nebraska, April 1 to 30, 201330 events
- Drought in Nebraska, April 1 to 30, 201328 events
- Drought in Kansas, April 1 to 30, 201326 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 444883, 444886.